How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kara Your Own Question
Dr. Kara
Dr. Kara, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16303
Experience:  Over 20 years of experience as a veterinarian.
49838867
Type Your Dog Veterinary Question Here...
Dr. Kara is online now
A new question is answered every 9 seconds

MY bijon frisee (about 12 lbs.) may have swallowed a carba-dopa

Customer Question

MY bijon frisee (about 12 lbs.) may have swallowed a carba-dopa pill. The strength on the bottle says 25-100mg. If she ate it, it was about 25 minutes ago (5:30 pm, EST). Need I be concerned? And if so, what should I do?
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. Is there anything else the Veterinarian should be aware of about the dog?
Customer: Not that I am aware of.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Kara replied 1 year ago.
Hello, my name is***** and I have over 20 years of experience as a veterinarian. I am sorry to hear that your little pup ingested one of your 25-100 Carbidopa levodopa (Sinemet).Carbidopa is generally given along with Levodopa to increase effectiveness of Levodopa by increasing its duration of action in treating Parkinson's disease. It has little effect on its own.Possible side effects with very high doses (more that 1,000mg per kilogram, a kg is 2.2 pounds of body weight) can include dry mouth and nausea, vomiting, incoordination and irritability. I doubt that you will see much more than nausea and vomiting with your pup if she ate this pill. The good news is that if she vomits he will rid herself of the pill.If she does vomit once her vomiting stops to settle her stomach tonight you can give either:1) Pepcid ac (famotidine) at a dose of 1/2 of a 10mg tablet per 10 to 20 pounds of body weight every 12 hoursOR2) Prilosec (omeprazole) at a dose of 1/4 of a 20mg tablet per 10 to 20 pounds of body weight every 24 hoursThese are acid reducers and should help her feel better. They can be given for a few days if necessary.I also recommend feeding a bland diet of 1/3 boiled, shredded white chicken and 2/3 boiled white rice. You can mix in low salt chicken broth or warm water to make the food softer and easier to eat and swallow.If she starts vomiting and continues to vomit she should see a veterinarian on an emergency basis for intravenous fluids and supportive care.She should start to eat and feel better as the nausea sensation resolves but we do want to keep a close eye on her as if she continues to vomit she could dehydrate herself.Please let me know if you have any further questions.
Expert:  Dr. Kara replied 1 year ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Kara
Expert:  Dr. Kara replied 1 year ago.
Hello, I wanted to make sure that you didn't have any further questions for me, and I'd like to know how things turned out for your pup. If you could give me an update that would be great, thank you, ***** *****